Kansas, 2015

Tornadoes and Hail in Kansas, July 13 to 14, 2015

July 13 to 14, 2015 · NWS ICT · 20 events in 5 counties and zones

A strong tornado moved southwest from Rice into Reno county causing significant damage to two different homesteads. One home was completely demolished while another took a glancing blow.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$285,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A strong tornado moved southwest from Rice into Reno county causing significant damage to two different homesteads. One home was completely demolished while another took a glancing blow. Numerous trees were uprooted and those that were not had a significant amount of debarking. Several other storms moved across the area producing severe wind and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 13, 2:25 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 13, 2:25 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT MON JUL 13 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 321 PM CDT MON JUL 13 2015

A QUASI-STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL KS MAY BECOME A
FOCUS FOR DEEP MOIST CONVECTION LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND NORTH OF A LINE FROM GREAT BEND TO
MCPHERSON TO COTTONWOOD FALLS WHERE SCATTERED POPS WERE MAINTAINED.
LARGE TEMP/DEWPOINT DEPRESSIONS/INVERTED-V SOUNDINGS MAY LEAD TO
SOME GUSTY WINDS WITH ANY STORMS THAT DEVELOP BUT MARGINAL DEEP
LAYER SHEAR AROUND ~30 KTS SHOULD PRECLUDE MORE ORGANIZED SEVERE
STORMS ACROSS CENTRAL KS.

TUE-WED...IF STORM COVERAGE IS GREATER THAN ANTICIPATED...THE QUASI-
STATIONARY BOUNDARY MAY BE FORCED FURTHER SOUTH THAN
ANTICIPATED...BUT WITH LITTLE OR NO AIRMASS CHANGE ANTICIPATED
ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST KS THE HEAT ADVISORY WILL
BE UPGRADED TO A WARNING FOR MULTIPLE CONSECUTIVE DAYS OF ADVISORY
CRITERIA. SOME STORMS MAY BE ONGOING DURING THE MORNING HOURS WITH
ADDITIONAL CHANCES DURING THE AFTERNOON HOURS WITHIN A MOIST
EASTERLY FLOW REGIME ACROSS CENTRAL KS. THUNDERSTORM COVERAGE MAY
INCREASE TUESDAY NIGHT...AS A SUBTLE SHORTWAVE TROUGH LIFTS OVER THE
CENTRAL HIGH PLAINS REGION. LITTLE CHANGE IS ANTICIPATED ON
WED...HOWEVER LOWERED MAXIMUM TEMPS ACROSS CENTRAL KS WHERE ONGOING
STORMS/LIMITED INSOLATION SHOULD KEEP HIGHS IN THE LOWER 90S.
CONTINUED LOW LEVEL MOIST EASTERLY FLOW MAY RESULT IN DIURNAL
THUNDERSTORM ACTIVITY ONCE AGAIN.

THU...COVERAGE OF THUNDERSTORMS IS EXPECTED TO REMAIN MORE LIMITED
ACROSS THE AREA ON THU AS LARGE-SCALE FORCING FOR SUBSIDENCE IS
ANTICIPATED IN THE WAKE OF THE TROUGH MOVING OVER THE MID/UPPER
MISSISSIPPI VALLEY AREA.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 321 PM CDT MON JUL 13 2015

THE SUBTROPICAL RIDGE IS PROGGED TO REMAIN SITUATED OVER THE
SOUTHERN PLAINS STATES THROUGH THE PERIOD. THIS WILL ALLOW THE
LOW/MID LVL THERMAL RIDGE TO REMAIN IN PLACE ACROSS THE CENTRAL
PLAINS STATES WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND
ONLY LOW PROBABILITIES FOR DEEP MOIST CONVECTION. BETTER CHANCES
FOR PRECIPITATION MAY ARRIVE TOWARD THE END OF THE PERIOD AS
ANOTHER FRONTAL BOUNDARY APPROACHES...BUT CONFIDENCE IN HOW FAR
SOUTH THE FRONT PROPAGATES REMAINS LOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1215 PM CDT MON JUL 13 2015

VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD.
A SURFACE TROF AND WEAK COLD FRONT WILL SAG SOUTHEAST ACROSS
CENTRAL KANSAS THIS AFTERNOON AND EVENING...WHICH WILL BE THE
FOCUS FOR ISOLATED CONVECTION. PLAN TO CARRY VCTS AT KRSL AND KSLN
AND AMEND WHEN AND IF NEEDED FOR ANY CONVECTION THAT MAY IMPACT
THESE TERMINALS. THIS BOUNDARY WILL LINGER ACROSS CENTRAL KANSAS
INTO TUESDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  98  73  95 /  20  10  20  20
HUTCHINSON      75  99  72  96 /  20  20  30  30
NEWTON          73  97  72  93 /  20  20  30  30
ELDORADO        75  96  73  94 /  20  10  20  20
WINFIELD-KWLD   74  98  74  96 /  10  10  20  10
RUSSELL         73  96  71  92 /  20  30  40  40
GREAT BEND      72  96  72  93 /  30  20  30  30
SALINA          73  99  73  91 /  30  30  40  30
MCPHERSON       73  97  72  93 /  20  20  30  30
COFFEYVILLE     75  96  75  96 /  10  10  20  10
CHANUTE         76  95  74  94 /  20  10  20  10
IOLA            76  95  74  93 /  20  10  30  20
PARSONS-KPPF    75  96  75  95 /  10  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 9 PM THIS EVENING TO 8 PM CDT
TUESDAY FOR KSZ049-051>053-067>072-082-083-091>096-098>100.

HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 13, 3:34 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT MON JUL 13 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
434 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

HEAT INDICES IN THE 105 TO 110 RANGE WILL PERSIST THROUGH THE
EVENING HOURS AND A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF THE
AREA.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
MAINLY CENTRAL KANSAS...AS A WEAK COLD FRONT APPROACHES FROM THE
NORTH. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS
OF 60 TO 70 MPH THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER CONDITIONS WILL PERSIST ACROSS MUCH OF THE
AREA ON TUESDAY...WITH AFTERNOON HEAT INDICES OF 105 TO 110 OR
HIGHER. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING FOR
FURTHER DETAILS.

HEAT INDICES AROUND IN EXCESS OF 100 DEGREES WILL REMAIN POSSIBLE
ACROSS MUCH OF THE AREA WEDNESDAY THROUGH SUNDAY.

HIT OR MISS THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST
THROUGH MUCH OF THE UPCOMING WEEK...MAINLY DURING THE LATE
AFTERNOON AND OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 13, 3:49 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT MON JUL 13 2015

KSZ050-051-132215-
MCPHERSON KS-RICE KS-
449 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR WINDOM...OR 13 MILES WEST OF
  MCPHERSON...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...WINDOM AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3849 9796 3855 9773 3828 9757 3819 9799
TIME...MOT...LOC 2147Z 354DEG 12KT 3844 9789

RITZMAN
Special weather statement, Jul 13, 3:52 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT MON JUL 13 2015

KSZ049-051-052-132215-
SALINE KS-MCPHERSON KS-MARION KS-
452 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GYPSUM...OR 12
  MILES EAST OF LINDSBORG...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DURHAM AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3861 9737 3861 9729 3848 9719 3838 9751
      3864 9758 3871 9737
TIME...MOT...LOC 2150Z 337DEG 11KT 3861 9745

RITZMAN
Special weather statement, Jul 13, 4:14 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT MON JUL 13 2015

KSZ049-051-052-132245-
SALINE KS-MCPHERSON KS-MARION KS-
514 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CARLTON...OR 13
  MILES NORTH OF CANTON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEHIGH...TAMPA...DURHAM...ROXBURY AND MARION LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3868 9737 3861 9737 3861 9717 3855 9700
      3832 9727 3859 9752 3869 9739
TIME...MOT...LOC 2211Z 302DEG 19KT 3858 9738

RITZMAN
Special weather statement, Jul 13, 4:28 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CDT MON JUL 13 2015

KSZ051-132300-
MCPHERSON KS-
528 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF MCPHERSON...MOVING
  SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...INMAN...GALVA...WINDOM AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3828 9744 3817 9775 3817 9780 3839 9792
      3852 9768
TIME...MOT...LOC 2226Z 326DEG 9KT 3838 9778

RITZMAN
Special weather statement, Jul 13, 5:01 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT MON JUL 13 2015

KSZ051-052-132330-
MCPHERSON KS-MARION KS-
601 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF CANTON...MOVING
  EAST AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROXBURY.

LAT...LON 3837 9726 3845 9756 3861 9753 3861 9722
TIME...MOT...LOC 2300Z 277DEG 9KT 3854 9746

RITZMAN

The radar

The Wichita radar (KICT), 78 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

15 hail, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, McPherson

When
July 13, 5:06 PM CST to 5:07 PM CST
Where
McPherson County, 4.68 mi NNW of Inman
Measured
0.88 in hail
Reported by
Public
Coordinates
38.290, -97.810

Hail, McPherson

When
July 13, 5:16 PM CST to 5:17 PM CST
Where
McPherson County, 6 mi NW of Inman
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
38.290, -97.850

Tornado, Rice

When
July 13, 5:34 PM CST to 5:41 PM CST
Where
Rice County, 9.4 mi SE of Saxman to 9.42 mi SE of Saxman
Rating
EF1
Path length
1.62 mi
Path width
150 yd
Continued into
Reno, Ks (ICT)
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
38.190, -97.990

A rope tornado was reported as it moved unconventionally to the southwest. One home took minor damage right after touchdown. A few windows were blown out and a man was blown out of his chair. Otherwise, significant tree damage (DI27 DOD3) was noted along the 150 yard wide path. This tornado moved into Reno County.

Hail, Rice

When
July 13, 5:36 PM CST to 5:37 PM CST
Where
Rice County, 10.37 mi SE of Saxman
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
38.170, -97.990

Tornado, Reno

When
July 13, 5:41 PM CST to 5:56 PM CST
Where
Reno County, 3.98 mi ENE of Nickerson to 1.68 mi SE of Nickerson
Rating
EF3
Path length
3.7 mi
Path width
350 yd
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
38.173, -98.013

A strong tornado moved southwest towards the town of Nickerson. One home was completely destroyed as it was blown off of its foundation. There were no anchor bolts present in the foundation (DI2 DOD9). The second more significant damage sight was where many trees were completely uprooted. Those that were not uprooted only had the main trunk left and it was completely debarked. The home took a glancing blow and only had minor damage. The family took shelter in an above ground shelter in their garage. The damage path for this portion of the tornado that moved out of Rice County was 350 yards wide.

Hail, Reno

When
July 13, 5:57 PM CST to 5:58 PM CST
Where
Reno County, 2.76 mi N of Willowbrook
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
38.140, -98.000

Hail, Reno

When
July 13, 6:02 PM CST to 6:03 PM CST
Where
Reno County, 2.58 mi ENE of Willowbrook
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
38.120, -97.960

Thunderstorm Wind, Reno

When
July 13, 6:02 PM CST to 6:04 PM CST
Where
Reno County, 1.63 mi E of Nickerson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.150, -98.050

Trees were blown across the road about two miles east of Nickerson.

Hail, Allen

When
July 13, 6:02 PM CST to 6:03 PM CST
Where
Allen County, 3.5 mi S of Ray
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
38.120, -98.960

Hail, Reno

When
July 13, 6:18 PM CST to 6:19 PM CST
Where
Reno County, 0.54 mi E of Hutchinson
Measured
0.88 in hail
Reported by
Public
Coordinates
38.070, -97.910

Hail, Reno

When
July 13, 6:41 PM CST to 6:42 PM CST
Where
Reno County, 2.14 mi SSE of Willowbrook
Measured
1 in hail
Reported by
Public
Coordinates
38.070, -97.990

Hail, Reno

When
July 13, 6:51 PM CST to 6:52 PM CST
Where
Reno County, 2.29 mi WSW of Abbyville
Measured
1.75 in hail
Reported by
Public
Coordinates
37.960, -98.240

Hail, Reno

When
July 13, 7:00 PM CST to 7:01 PM CST
Where
Reno County, Arlington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.900, -98.180

Hail, Reno

When
July 13, 7:11 PM CST to 7:12 PM CST
Where
Reno County, 1.29 mi WNW of Turon
Measured
1.75 in hail
Reported by
Public
Coordinates
37.810, -98.450

Hail, Reno

When
July 13, 7:27 PM CST to 7:28 PM CST
Where
Reno County, 4.42 mi E of Langdon
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.840, -98.240

Hail, Reno

When
July 13, 8:11 PM CST to 8:12 PM CST
Where
Reno County, 4.42 mi E of Langdon
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.840, -98.240

Hail, Reno

When
July 13, 8:18 PM CST to 8:19 PM CST
Where
Reno County, Langdon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.850, -98.320

Hail, Reno

When
July 13, 8:34 PM CST to 8:35 PM CST
Where
Reno County, Langdon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.850, -98.320

Thunderstorm Wind, Woodson

When
July 14, 7:20 AM CST to 7:22 AM CST
Where
Woodson County, 0.88 mi SW of Yates Center
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.870, -95.740

Reports of trees and power lines down near Yates Center and the western portions of the county.

Thunderstorm Wind, Allen

When
July 14, 7:43 AM CST to 7:45 AM CST
Where
Allen County, 0.69 mi N of Iola
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.930, -95.400

Power lines were reported down along with debris in the road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyThe tornado archive for Kansas, 2015Warnings in Kansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596790, 596791, 580031, 596792, 580032, 596793, 596794, 596795, 596796, 596797, 596798, 596799, 596801, 596802, 596803, 596804, 596805, 596806, 596807, 596808.